MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL HIT- AB(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY

INSTRUMENTATION LABORATORY CO. HEMOSIL HIT- AB(PF4-H); PLATELET FACTOR 4 RADIOIMMUNOASSAY
Catalog Number 00020014600
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.A follow-up report will be submitted upon investigation completion.
 
Event or Problem Description
Potentially erroneous result generated due to hit alternative predilution (d) test being ordered instead of the main test using hemosil hit-ab (pf4-h) lot b37012 on acl top 550 cts sn (b)(6).A complaint was submitted on hemosil hit-ab (pf4-h), lot b37012, pn 00020014600, indicating that a laboratory user mistakenly ordered and performed a hit alternative predilution (d) test instead of the standard hit_ab test on (b)(6) 2025.At this time, the impact on the patient remains unknown.
 
Additional Manufacturer Narrative
The certificate of analysis (coa) for hemosil hit-ab (pf4-h), lot: b37012, pn: 00020014600 was reviewed.The reagent met all required specifications, and no abnormalities were identified.Review of the submitted sample result report indicates that an on-board dilution test was performed.The laboratory user mistakenly ordered and performed a hit alternative predilution (d) test instead of the standard hit_ab test.The hit alternative predilution (d) test involves a 1:4 dilution of the patient's plasma.This process can lead to over-dilution of anti-pf4/heparin antibodies, especially in patients who already have a low concentration of these antibodies.To minimize this risk, it is recommended to perform the standard hit_ab test first and only proceed with the diluted test as defined in the werfen-locked test definition.Patient impact is unknown.Based on this assessment, no remedial action is required.This incident will be monitored through trending analysis.

Brand Name
HEMOSIL HIT- AB(PF4-H)
Common Device Name
PLATELET FACTOR 4 RADIOIMMUNOASSAY
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730 2443
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford 01730 2443
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730-2443
MDR Report Key22737450
Report Number1217183-2025-00040
Device Sequence Number18417971
Product Code LCO
UDI-Device Identifier08426950975380
UDI-Public(01)08426950975380(11)240723(17)251231(10)B37012
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K153137
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2025
Device Catalogue Number00020014600
Device Lot NumberB37012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown